Alert archive / Nebraska / Wind Chill Advisories in 2014

Wind Chill Advisory 1, NWS Cheyenne, WY

January 4, 20144 counties in Nebraska

NWS Cheyenne, WY issued this wind chill advisory at Jan 4, 2014, 2:21 PM MST for 4 counties in Nebraska. It took effect at Jan 5, 2014, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2014, 2:21 PM MST (21:21 UTC)
In effect from
Jan 5, 2014, 12:00 PM MST
Expired
Jan 5, 2014, 6:48 PM MST
In force
7 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 112 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 2:18 PM MST, 3 minutes earlier.

Area forecast discussion, Jan 4, 2:18 PM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
218 PM MST SAT JAN 4 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 230 PM MST SAT JAN 4 2014

A FEW THINGS GOING ON WINTERWISE...MAINLY IN THE FIRST HALF OF
THIS PERIOD. LIGHT SNOWS HAVE TAPERED OFF ACROSS MOST OF THE CWA
THIS AFTERNOON BUT STILL CONTINUING OVER THE HIGHER MTNS. WILL
LEAVE CURRENT WINTER STORM WARNING INTACT THERE THOUGH IT MAY BE
ABLE TO BE CANCELLED THIS EVENING AS THE COLDER CLOUD TOPS ARE
SLOWLY EXITING THE AREA.

ATTENTION WILL THEN TURN TO SECOND SURGE OF COLDER ARCTIC AIR THAT
WILL DROP SOUTH OVER THE HIGH PLAINS OVERNIGHT INTO SUNDAY AHEAD
OF 1050+ MB SFC HIGH SINKING SOUTH OUT OF THE WESTERN PRAIRIES OF
CANADA. DECENT WINDS WITH THIS SURGE COMBINED WITH MUCH COLDER AIR
WILL DROP WIND CHILLS TO VERY LOW LEVELS DURING THE AFTERNOON
THROUGH MONDAY MORNING OVER THE PLAINS...ESPECIALLY THE NEB
PANHANDLE. HAVE OPTED TO POST WIND CHILL ADVY AND WARNING FOR THIS
AREA GIVEN PROGGED WIND CHILLS. MAX TEMPERATURES WILL LIKELY BE
REACHED IN THE MORNING THEN FALL DURING THE AFTERNOON EAST OF THE
MTNS. LATER SHIFTS MAY HAVE TO ADJUST THE HILITES DEPENDING ON HOW
FAR WEST THE COLDEST AIR MAKES IT. SOME LIGHT SNOWS WILL BE
ASSOCIATED WITH THE SURGE OF ARCTIC AIR SUNDAY BUT AMOUNTS
EXPECTED TO BE LIGHT DUE TO LOW MOISTURE CONTENT AND LACK OF
DYNAMICS. SNOW SHOULD MOVE SOUTH OUT OF THE CWA BY EARLY SUNDAY
EVENING WITH CLEARING CONDITIONS SUNDAY NIGHT.

COLDER AIR PULLS OUT MONDAY AS COLD SURFACE HIGH SHIFTS SOUTHEAST.
LEE TROFFING DEVELOPS RAPIDLY OVER THE HIGH PLAINS BY LATE MONDAY
WHICH MAY LEAD TO THE FORMATION OF STRONG WINDS IN THE WIND
FAVORED AREAS LATER MONDAY EVENING.

.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 230 PM MST SAT JAN 4 2014

A BREEZY TO LOCALLY WINDY DAY ON TAP FOR TUESDAY AS GFS SHOWING
700MB WINDS FROM THE WEST AT 40KTS OR SO. GOOD NEWS THOUGH IS WITH
THE GUSTY WINDS...WE WILL SEE ANOTHER DOWNSLOPING EVENT OFF THE
LARAMIE RANGE THAT WILL WARM TEMPERATURES UP TUESDAY AFTERNOON.
700MB TEMPERATURES CLIMB FROM -6 TO -12C MONDAY AFTERNOON TO -4 TO
-6C TUESDAY AFTERNOON.

NEXT BREEZY TO WINDY DAY LOOKS TO BE THURSDAY AHEAD OF ANOTHER
UPPER SHORTWAVE MOVING QUICKLY THROUGH THE AREA.. BY FRIDAY INTO
SATURDAY MORNING...UPPER LEVEL RIDGING BUILDS INTO THE AREA...SO
OUR WINDS BECOME MORE NORTHWESTERLY...BUT STILL WINDY. RIGHT
NOW...IT DOES NOT LOOK TO BE A HIGH WINDS EVENT IN THE
EXTENDED...BUT WE WILL NEED TO WATCH CLOSELY AS THESE EVENTS
USUALLY GET STRONGER AS THE TIME GETS CLOSER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1011 AM MST SAT JAN 4 2014

LATEST RADAR IMAGERY SHOWING AN AREA OF LIGHT SNOW OVER LARAMIE
AND ALBANY COUNTIES HERE IN SOUTHERN WYOMING...MOVING EAST
SOUTHEASTWARD. DO BELIEVE THIS SNOW WILL MAKE IT INTO KSNY AND
ADDED A TEMPO IFR FORECAST FOR THEM THIS AFTERNOON. LATEST HRRR
FORECAST SHOWING CONDITIONS IMPROVING AROUND THE 21Z TIME FRAME.
IFR CONDITIONS RETURN TONIGHT AS ANOTHER COLD FRONT MOVES SOUTH
OUT OF MONTANA WITH LOW VISIBILITIES IN LIGHT SNOW.

&&

.FIRE WEATHER...
ISSUED AT 230 PM MST SAT JAN 4 2014

NO CONCERNS SEEN INTO EARLY NEXT WEEK WITH COOL TO COLD CONDITIONS
AND GENERALLY NON-CRITICAL CONDITIONS. STRONG WINDS MAY DEVELOP
AROUND THE MTNS MONDAY NIGHT INTO TUESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 8 AM MST SUNDAY FOR WYZ112-114.

     WIND CHILL WARNING FROM NOON SUNDAY TO 10 AM MST MONDAY FOR
     WYZ102.

NE...WIND CHILL WARNING FROM NOON SUNDAY TO 10 AM MST MONDAY FOR
     NEZ002-003-021-095-096.

     WIND CHILL ADVISORY FROM NOON SUNDAY TO 10 AM MST MONDAY FOR
     NEZ019-020-054-055.

&&

SHORT TERM...RE
LONG TERM...CLAYCOMB
AVIATION...CLAYCOMB
FIRE WEATHER...RE
Hazardous weather outlook, Jan 4, 6:50 AM MST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
650 AM MST SAT JAN 4 2014

WYZ101>119-051400-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
650 AM MST SAT JAN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SNOW WILL CONTINUE TODAY AND TONIGHT ACROSS SOUTHEAST
WYOMING...MAINLY SOUTHWEST OF A LINE FROM DOUGLAS TO TORRINGTON.
SNOW IS EXPECTED TO BE HEAVY AT TIMES IN THE SNOWY AND SIERRA
MADRE MOUNTAINS...WITH ADDITIONAL ACCUMULATIONS OF 4 TO 6 INCHES
EXPECTED. THE WINTER STORM WARNING HAS BEEN EXTENDED THROUGH 8 AM
SUNDAY FOR THIS EXPECTED SNOWFALL. ELSEWHERE...ACCUMULATIONS
SHOULD BE ONE TO TWO INCHES IN THE LARAMIE RANGE WITH ONE INCH OR
LESS IN THE LOWER ELEVATIONS.

TEMPERATURES TONIGHT WILL FALL TO THE SINGLE DIGITS TO BELOW ZERO
VALUES. BREEZY WEST TO NORTHWEST WINDS WILL COMBINE WITH THESE
TEMPERATURES TO PRODUCE WIND CHILLS OF MINUS 5 TO MINUS 20 IN THE
LOWER ELEVATIONS...WITH COLDER VALUES POSSIBLE IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TEMPERATURES WILL TURN FRIGID FOR SUNDAY NIGHT...WITH WIND CHILLS
FALLING TO MINUS 15 TO MINUS 35 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-051400-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
650 AM MST SAT JAN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CHANCE FOR LIGHT SNOW TONIGHT ACROSS THE NEBRASKA
PANHANDLE. ACCUMULATIONS WILL GENERALLY BE LESS THAN 1 INCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TEMPERATURES WILL TURN FRIGID ON SUNDAY NIGHT WITH OVERNIGHT LOWS
FALLING TO BETWEEN 5 AND 15 DEGREES BELOW ZERO. THESE TEMPERATURES
WILL COMBINE WITH BREEZY CONDITIONS TO PRODUCE WIND CHILL VALUES
BETWEEN 25 AND 35 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 2:21 PM MSTWind Chill WarningCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more38 hr

Nearby

Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.